MAUDE Adverse Event Report: ICU MEDICAL, INC PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL, INC PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4483-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Airway Obstruction (1699); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that several plastic parts of the system detached and entered the patient's blood vessels.The patient received a port-a-cath and came in for a check-up because the tube appeared to have detached from the chamber.However, the x-ray showed that the catheter was broken in several places and that pieces of the catheter were in the lung.The port could not be removed because there was a high risk of more pieces of tubing embolizing into the lungs.The port must be removed surgically.As immediate measures the reporter enumerates the following: the patient was admitted to the hospital.The detached pieces of tubing from the lungs were retrieved using catheter technology via a transfemoral venous access in the cardiac catheterization laboratory (ccl).The removed parts were preserved and secured in tubes.Additionally, further action taken was surgical removal of the remaining defective port-a-cath system is planned and the patient will be called in for this.The incident happened during the revision of the port a cath.This product was inserted into the patient on (b)(6) 2024.There was patient involvement and adverse event reported.
 
Additional Manufacturer Narrative
D3: mfg establishment name; icu medical, inc.Device evaluation: one photo and one used device was received for device analysis.Service history review identified the complaint was not related to a previous service of the device within the review period.Functional testing and visual inspection performed during analysis the customer reported complaint was confirmed.The probable root cause is due to incorrect placement or implantation of catheter.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23058103
Report Number3012307300-2025-10651
Device Sequence Number18334325
Product Code LJT
UDI-Device Identifier10610586032776
UDI-Public(01)10610586032776(17)280321(10)4387747
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4483-24
Device Lot Number4387747
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVALGIN 500MG; TEMESTA EXP. 1MG
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown